Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 19, 2001, 4:35 PM EST for Anson County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 4:35 PM EST (21:35 UTC)
- Expired
- Jan 19, 2001, 5:00 PM EST
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Anson County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 3:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WUUS52 KRAH 192135 SVRRDU NCC007-192200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 435 PM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANSON COUNTY IN NORTH CAROLINA * UNTIL 500 PM EST * AT 435 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES WEST OF ANSONVILLE...OR ABOUT 24 MILES WEST OF WADESBORO...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WADESBORO BY 450 PM EST ANSONVILLE BY 450 PM EST DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 3520 8027 3486 8033 3488 7986 3518 8010 WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 2:15 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jan 19, 2:15 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EST FRI JAN 19 2001 A CHECK OF THE WATER VAPOR IMAGERY AND RAOB DATA SHOWS A WELL DEFINED MID/UPPER LEVEL TROUGH FROM MEXICO THROUGH ARKLATEX TO ILLINOIS/INDIANA AREA. EMBEDDED WITHIN THIS FLOW IS A WELL DEFINED CYCLONIC CIRCULATION MOVING INTO SOUTH CENTRAL TEXAS FROM MEXICO... A WEAK VORTMAX OVER IOWA MOVING TOWARD MISSOURI/ILLINOIS WITH A TROUGH TO THE PANHANDLE OF OKLAHOMA. THIS WEAK VORTMAX AND ASSOCIATED TROUGH ARE FORECAST TO BECOME A CUTOFF VORTMAX IN EAST KANSAS BY ALL THE MAJOR MODELS AT 12 UTC TODAY. AFTER THAT THE MODELS DIFFER WITH THE SOLUTIONS. ONE FINAL NOTE IN DATA FIELDS A NEW SOURCE OF MOISTURE HAS BEEN PICKED UP IN THE EAST PACIFIC AND MAKING ITS WAY THROUGH MEXICO ALONG THE EAST AND SOUTH SIDES OF THE MID/UPPER LEVEL TROUGH (THE NC SIDE OF THIS FEATURE). IT LOOKS LIKE THE CYCLONIC CIRCULATION WILL BE SLOW TO MOVE AND GRADUALLY ELONGATE OVER THE DEEP SOUTH INTO CENTRAL TENNESSEE BY SATURDAY. THIS SHOULD HELP TO HOLD LOW LEVEL CLOUDS BACK TO THE MOUNTAINS AFTER THE COLD FRONT PASSAGE ON SATURDAY. IT SHOULD ALSO HELP A GREAT DEAL OF THE MOISTURE TO THE WESTERN PIEDMONT AND PLACES WEST OF THE FORECAST AREA. THE OTHER VORTMAX SHOULD BECOME EMBEDDED IN THE MOISTURE AND JET STREAM AND MOVE NORTHWEST ALONG THE MOUNTAINS. AT THE SURFACE A WEAK LOW ON THE NORTH COAST WILL HELP TO DELAY THE WARM FRONT ON ITS TRACK TO THE PIEDMONT OF NC TODAY. FEELING IS THAT WITH STRONG LOW TO MID LEVEL WINDS FROM SOUTHWEST FLOW EXPECT THE FRONT TO MAKE IT MIDWAY THROUGH THE PIEDMONT LIKE THE PRIOR FORECAST. PRIOR TO THE COLD FRONT FRIDAY NIGHT THUNDER MIGHT BE POSSIBLE TOWARD SOUTH CAROLINA BORDER. INSTABILITY IS NOT ABUNDANT AT ALL WITH THIS SYSTEM AND LOOK FOR THE TIMING OF MOISTURE AND INSTABILITY TO NOT BE MATCHED VERY WELL. MAINLY SHOWERS FRIDAY NIGHT. LOOK FOR THE OVERWHELMING MAJORITY OF RAIN WITH THIS EVENT TO BE OVER BY NOON SATURDAY. WINDS GO WEST TO NORTHWEST AND PICK UP LATE SATURDAY. BEHIND THE FRONT LOOK FOR LOW OVERCAST CONDITIONS IN TRIAD/TRIANGLE AND VIRGINIA BORDER COUNTIES. HOWEVER WITH LITTLE LIFT AND STABLE AIR LOOK FOR FLURRIES SATURDAY NIGHT ACROSS THE NORTHERN HALF INSTEAD OF AN OUT AND OUT SNOW. REST OF EXTENDED LOOKS DRY AT THE MOMENT. MODELS INDICATE AN APPROACHING SHORTWAVE TROUGH THAT CROSSES THE AREA ON MONDAY. MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM SEEMS TO BE CONFINED TO 850MB AND BELOW...SO SIGNIFICANT MOISTURE IS NOT LIKELY TO MAKE IT ACROSS THE MOUNTAINS. FLOW BECOMES MORE ZONAL AND DRY ON TUESDAY. .RAH...NONE. CLINE/SCHNEIDER
In the hours before
Special weather statement, Jan 19, 4:34 PM EST, 1 minute before
NCZ023>025-039>041-074>077-084>086-192300- SPECIAL WEATHER STATEMENT...CORRECTION. NATIONAL WEATHER SERVICE RALEIGH, NC 434 PM EST FRI JAN 19 2001 ...THUNDERSTORMS WITH STRONG WIND APPROACHING FROM THE WEST... A LINE OF THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST AT 45 TO 50 MPH ACROSS THE WESTERN PIEDMONT AND INTO THE CENTRAL PIEDMONT AND SANDHILLS THROUGH 600 PM. STRONG AND GUSTY WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 50 MPH WILL ACCOMPANY THIS LINE OF STORMS. THE STRONGEST STORMS THROUGH 515 PM WILL LIKELY AFFECT STANLY... RICHMOND... DAVIDSON... MONTGOMERY AND RANDOLPH COUNTIES. SPECIFICALLY... AREAS FROM HIGH ROCK... ALBEMARLE AND HAMLET NORTHEAST THROUGH ASHEBORO... ARCHDALE... SEAGROVE... AND TROY. && A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 800 PM FOR MUCH OF THE SOUTHERN PIEDMONT WHERE WIND GUSTS WITH THESE STORMS MAY EXCEED 58 MPH AND DOWN TREES AND POWER LINES. EVERYONE IN AND CLOSE TO THE WATCH AREA SHOULD BE PREPARED TO SEEK SHELTER IN AN INTERIOR ROOM IF A WARNING IS ISSUED. MOTORISTS SHOULD BE PREPARED FOR BLINDING DOWNPOURS AND STRONG WIND. LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST FPROM THE NATIONAL WEATHER SERVICE. BADGETT
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.